Home Health & Wellbeing
We've started our first discussion for our Christmas campaign which is focusing on religion or cultural beliefs that help you when you're feeling down. Some of the responses will be used anonymously on social media as a video. If you'd like to take part, head over to this thread.

Citalopram: Dizzy spells?

Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
I've been taking Citalopram for a very long time. It's been
Increased to 20mg but I haven't taken any. Still taking 10mg. Don't actually know if my doctor is supposed to be monitoring me as the hospital has discharged me who deals with my mental health. I've been feeling panicky and anxious for the last few days and so restarted taking what I have left of my tablets. Though after taking one today I feel giddy, light headed and like I'm about to faint. I also feel tired and
My hearts racing like mad. Does this medicine have side affects or is this because I have not been taking it properly? I don't really think I should be taking it.

:nervous: I have been in bed all of yesterday evening because I feel to giddy.

Comments

  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    When I took citalopram, even though I only took it for roughly 3 weeks, One of the reasons I stopped taking it was because of the side effects, it reacted with my ADHD making me feel agitated constantly and I'd get heart palpitations I felt like I'd been running miles constantly when taking it, and I'd go dizzy. So I think its partly normal, and now I'm taking mirtizapine, and the first 2 weeks of taken that I was constantly dizzy but after a bit it settled down, its your body getting used to the medication, as it reacts with it and doesn't want it. Even though its meant to help you!. I think Citlopram is a starter anti depressent for most people, have you taken any others?. When do you see your doctor next?.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    I take Citalopram at 20mg.

    I think you should consider that the issue may be caused by a lower dose than what you need. I sometimes get those feelings when I am particularly anxious but when things are going smoothly, I'm okay.

    If you're feeling this way all the time, perhaps you should consider asking your doc to go up to 20mg. You really need to speak to him about it though. :)
  • Danny!Danny! mod Posts: 560 Incredible Poster
    Hi Sonia

    Sorry you're having a hard time. It's difficult with medicines that affect your body and mind, and it can be hard to work out what's causing what.

    With medicines like Citalopram, it's important to take them consistently. Increasing or decreasing the dose can take a bit of time to get used to, and can cause a variety of symptoms while you get used to the change. Maybe that's what's causing your dizzy spells.

    It might be worth speaking to your doctor about this. If you feel you can get by without the Citalopram then that's great, but again, a lot of people find it best to come off slowly, so as not to shake things up too much.

    Hope you feel better soon :)
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Citalopram can effect the heart, your doctor should arrange regular ECG's for you at the hospital to check it isn't making your heart too bad.
Sign In or Register to comment.